Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

An Examination of New Paradigms for Spline Approximations

Published

Author(s)

Christoph J. Witzgall, David E. Gilsinn, Marjorie A. McClain

Abstract

Lavery splines are examined in the univariate and bivariate cases. In both instances relaxation based algorithms for approximate calculation of Lavery splines are proposed. Following previous work Gilsinn, et al. [7] addressing the bivariate case, a rotationally invariant functional is assumed. The version of bivariate splines proposed in this paper also aims at irregularly spaced data and uses Hseih-Clough-Tocher elements based on the triangulated irregular network (TIN) concept. In this paper, the univariate case, however, is investigated in greater detail so as to further the understanding of the bivariate case.
Citation
Journal of Research (NIST JRES) -
Volume
111 No. 2

Keywords

bivariate splines, curve fitting, Delaunay triangulation, Gauss-Seidel iteration, Hsieh-Clough-Tocher elements, irregular data, Lavery splines, non-oscillatory splines, point clouds

Citation

Witzgall, C. , Gilsinn, D. and McClain, M. (2006), An Examination of New Paradigms for Spline Approximations, Journal of Research (NIST JRES), National Institute of Standards and Technology, Gaithersburg, MD (Accessed July 19, 2024)

Issues

If you have any questions about this publication or are having problems accessing it, please contact reflib@nist.gov.

Created May 1, 2006, Updated February 17, 2017